Close
New

Medscape is available in 5 Language Editions – Choose your Edition here.

 

Clonidine Toxicity Differential Diagnoses

  • Author: David Riley, MD, MSc; Chief Editor: Asim Tarabar, MD  more...
 
Updated: Dec 04, 2015
 
 
 
Contributor Information and Disclosures
Author

David Riley, MD, MSc RDMS, RDCS, RVT, RMSK, Assistant Clinical Professor of Medicine, Director of Emergency Ultrasonography and Ultrasound Research, Attending Physician, Department of Emergency Medicine, Columbia University Medical Center, New York Presbyterian Hospital

David Riley, MD, MSc is a member of the following medical societies: American Academy of Emergency Medicine, American Institute of Ultrasound in Medicine, American Society of Echocardiography, American College of Emergency Physicians, Society for Academic Emergency Medicine

Disclosure: Nothing to disclose.

Specialty Editor Board

John T VanDeVoort, PharmD Regional Director of Pharmacy, Sacred Heart and St Joseph's Hospitals

John T VanDeVoort, PharmD is a member of the following medical societies: American Society of Health-System Pharmacists

Disclosure: Nothing to disclose.

John G Benitez, MD, MPH Associate Professor, Department of Medicine, Medical Toxicology, Vanderbilt University Medical Center; Managing Director, Tennessee Poison Center

John G Benitez, MD, MPH is a member of the following medical societies: American Academy of Clinical Toxicology, American Academy of Emergency Medicine, American College of Medical Toxicology, American College of Preventive Medicine, Undersea and Hyperbaric Medical Society, Wilderness Medical Society, American College of Occupational and Environmental Medicine

Disclosure: Nothing to disclose.

Chief Editor

Asim Tarabar, MD Assistant Professor, Director, Medical Toxicology, Department of Emergency Medicine, Yale University School of Medicine; Consulting Staff, Department of Emergency Medicine, Yale-New Haven Hospital

Disclosure: Nothing to disclose.

Additional Contributors

Edward A Michelson, MD Associate Professor, Program Director, Department of Emergency Medicine, University Hospital Health Systems of Cleveland

Edward A Michelson, MD is a member of the following medical societies: American College of Emergency Physicians, National Association of EMS Physicians, Society for Academic Emergency Medicine

Disclosure: Nothing to disclose.

References
  1. Mowry JB, Spyker DA, Brooks DE, McMillan N, Schauben JL. 2014 Annual Report of the American Association of Poison Control Centers' National Poison Data System (NPDS): 32nd Annual Report. Clin Toxicol (Phila). 2015 Dec. 53 (10):962-1147. [Medline]. [Full Text].

  2. Perruchoud C, Bovy M, Durrer A, Rosato M, Rutschmann B, Mustaki JP, et al. Severe hypertension following accidental clonidine overdose during the refilling of an implanted intrathecal drug delivery system. Neuromodulation. 2012 Jan-Feb. 15(1):31-4; discussion 34. [Medline].

  3. Ahmad SA, Scolnik D, Snehal V, Glatstein M. Use of naloxone for clonidine intoxication in the pediatric age group: case report and review of the literature. Am J Ther. 2015 Jan-Feb. 22 (1):e14-6. [Medline].

  4. Wasserberger J, Ordog GJ. Naloxone-induced hypertension in patients on clonidine. Ann Emerg Med. 1988 May. 17 (5):557. [Medline].

  5. Hegenbarth MA, American Academy of Pediatrics Committee on Drugs. Preparing for pediatric emergencies: drugs to consider. Pediatrics. 2008 Feb. 121(2):433-43. [Medline].

  6. Roberge RJ, McGuire SP, Krenzelok EP. Yohimbine as an antidote for clonidine overdose. Am J Emerg Med. 1996 Nov. 14 (7):678-80. [Medline].

Previous
Next
 
 
 
 
All material on this website is protected by copyright, Copyright © 1994-2016 by WebMD LLC. This website also contains material copyrighted by 3rd parties.